MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-013
Medical Device Problem Codes Off-Label Use (1494); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
An 12mm amplatzer septal occluder device was selected for vsd implant.The user tried a 12mm amplatzer septal occluder(lot no: 6240039),and it formed a shape of a cobra and wouldn't sit appropriately.We decided we would try a 14mm amplatzer septal occluder(lot no: 7266691), that too also formed a shape of a cobra, but in this case after a couple of tries it wouldn't go back to originally shape as good as it should have, the same thing happened with 13mm amplatzer septal occluder (lot no: 6791191).It was decided to try a muscular vsd, therefore we closed the second hole with an avp2.The patient wasn't harmed at during procedure.The case just took a little longer than hoped.Additional reports for 9-asd-014 (mdr-2020-48416), 9-asd-012 (mdr-2020-48413).
 
Additional Manufacturer Narrative
The reported event of deformation during deployment could not be confirmed.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use artmt100116885 rev.A, "the amplatzer¿ septal occluder is a percutaneous, transcatheter atrial septal defect closure device intended for the occlusion of atrial septal defects (asds) in secundum position or patients who have undergone a fenestrated fontan procedure and who now require closure of the fenestration." an initial review of complaints data was reviewed on 2020 as a component of the complaint handling risk review per wi 90591806.The medical device problem and aho codes are consistent with the hazards/harms identified for this product family, and no new hazards or harms were identified.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10842830
Report Number2135147-2020-00478
Device Sequence Number14327955
Product Code MLV
UDI-Device Identifier00811806010106
UDI-Public00811806010106
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number9-ASD-013
Device Catalogue Number9-ASD-013
Device Lot Number6791191
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9-ASD-012; 9-ASD-014
Outcome Attributed to Adverse Event Hospitalization;